An exact solution for a derivative nonlinear Schrödinger equation

David J. Kaup, Alan C. Newell

Research output: Contribution to journalArticlepeer-review

982 Scopus citations


A method of solution for the "derivative nonlinear Schrödinger equation" iqt = -qxx±i(q*q 2)x is presented. The appropriate inverse scattering problem is solved, and the one-soliton solution is obtained, as well as the infinity of conservation laws. Also, we note that this equation can also possess "algebraic solitons."

Original languageEnglish (US)
Pages (from-to)798-801
Number of pages4
JournalJournal of Mathematical Physics
Issue number4
StatePublished - 1977

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics


Dive into the research topics of 'An exact solution for a derivative nonlinear Schrödinger equation'. Together they form a unique fingerprint.

Cite this